Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter May 8, 2014

On a family of q-binomial distributions

  • Martin Zeiner EMAIL logo
From the journal Mathematica Slovaca

Abstract

We introduce a family of q-analogues of the binomial distribution, which generalises the Stieltjes-Wigert-, Rogers-Szegö-, and Kemp-distribution. Basic properties of this family are provided and several convergence results involving the classical binomial, Poisson, discrete normal distribution, and a family of q-analogues of the Poisson distribution are established. These results generalize convergence properties of Kemp’s-distribution, and some of them are q-analogues of classical convergence properties.

[1] ANDREWS, G. E.— ASKEY, R.— ROY, R.: Special functions. Encyclopedia Math. Appl. 71, Cambridge University Press, Cambridge, 1999. http://dx.doi.org/10.1017/CBO978110732593710.1017/CBO9781107325937Search in Google Scholar

[2] ATAKISHIYEV, N.: On a one-parameter family of q-exponential functions, J. Phys. A 29 (1996), L223–L227. http://dx.doi.org/10.1088/0305-4470/29/10/00110.1088/0305-4470/29/10/001Search in Google Scholar

[3] CIGLER, J.: q-Catalan numbers and q-Narayana polynomials. Preprint. http://arxiv4.library.cornell.edu/pdf/math/0507225v1, 01.03.2011. Search in Google Scholar

[4] FLOREANINI, R.— LETOURNEUX, J.— VINET, L.: More on the q-oscillator algebra and q-orthogonal polynomials, J. Phys. A 28 (1995), L287–L293. http://dx.doi.org/10.1088/0305-4470/28/10/00210.1088/0305-4470/28/10/002Search in Google Scholar

[5] GASPER, G.— RAHMAN, M.: Basic Hypergeometric Series. Encyclopedia Math. Appl. 35, Cambridge University Press, Cambridge, 1990. Search in Google Scholar

[6] GERHOLD, S.— ZEINER, M.: Convergence properties of Kemp’s q-binomial distribution, Sankhya A 72 (2010), 331–343. http://dx.doi.org/10.1007/s13171-010-0019-010.1007/s13171-010-0019-0Search in Google Scholar

[7] JOHNSON, N. L.— KEMP, A. W.— KOTZ, S.: Univariate Discrete Distributions (3rd ed.). Wiley Ser. Probab. Stat., Wiley-Interscience (John Wiley & Sons), Hoboken, NJ, 2005. http://dx.doi.org/10.1002/047171581610.1002/0471715816Search in Google Scholar

[8] KEMP, A.— KEMP, C.: Weldon’s dice data revisited, The American Statistician 45 (1991), 216–222. Search in Google Scholar

[9] KEMP, A. W.: Heine-Euler extensions of the Poisson distribution, Comm. Statist. Theory Methods 21 (1992), 571–588. http://dx.doi.org/10.1080/0361092920883079910.1080/03610929208830799Search in Google Scholar

[10] KEMP, A. W.: Certain q-analogues of the binomial distribution, Sankhya A 64 (2002), 293–305 (Selected articles from San Antonio Conference in honour of C. R. Rao (San Antonio, TX, 2000)). Search in Google Scholar

[11] KEMP, A. W.: Characterizations involving U|(U +V = m) for certain discrete distributions, J. Statist. Plann. Inference 109 (2003), 31–41. http://dx.doi.org/10.1016/S0378-3758(02)00296-310.1016/S0378-3758(02)00296-3Search in Google Scholar

[12] KEMP, A. W.— NEWTON, J.: Certain state-dependent processes for dichotomised parasite populations, J. Appl. Probab. 27 (1990), 251–258. http://dx.doi.org/10.2307/321464410.2307/3214644Search in Google Scholar

[13] PATIL, G.— SESHADRI, V.: Characterization theorems for some univariate probability distributions, J. Roy. Statist. Soc. Ser. B 26 (1964), 286–292. Search in Google Scholar

[14] SZABŁOWSKI, P.: Discrete normal distribution and its relationship with Jacobi theta functions, Statist. Probab. Lett. 52 (2001), 289–299. http://dx.doi.org/10.1016/S0167-7152(00)00223-610.1016/S0167-7152(00)00223-6Search in Google Scholar

[15] ZEINER, M.: Convergence properties of the q-deformed binomial distribution, Appl. Anal. Discrete Math. 4 (2010), 66–80. http://dx.doi.org/10.2298/AADM100217016Z10.2298/AADM100217016ZSearch in Google Scholar

Published Online: 2014-5-8
Published in Print: 2014-4-1

© 2014 Mathematical Institute, Slovak Academy of Sciences

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 1.3.2024 from https://www.degruyter.com/document/doi/10.2478/s12175-014-0220-z/html
Scroll to top button